Swelling that isn' in a joint: Does anyone experience... - NRAS

NRAS
26,447 members30,360 posts

Swelling that isn' in a joint

lovemydoggy
lovemydoggy
14 Replies

Does anyone experience this? I get swelling in hands and feet and around joints. I figure thats all normal, but sometimes my whole body feels swollen. My face can feel swollen and minor swelling on my lips and the tip of my tongue. I told the rheumy about the lip and tongue swelling and he said there was nothing to worry about and no association with an inflammatory arthritis. I don't really look swollen, but its very uncomfortable. It seems much better when I take Naproxen every 12 hours. I haven't had any in 2 days and today swelling is really bothersome. After negative tests and exams from 2 different doctors I've been diagnosed as "possible" Palindromic Rheumatism. From all research and reading posts here and FB forums that seems to be what I have. Unfortunately, they've both just fobbed me off. Other than a standing order from the first rheumey for inflammation when I get a flare they don't even want to follow up with me. Bloods are always completely normal so...... I digress. Just wondering; if this is a symptom others get or if I need to start looking at other possible causes.

14 Replies
oldestnewest
Minty1972

Is there any chance that you could afford to go private when you are like this and have a blood test when you are swollen and I think then it would show on your blood work

1 like
Reply
lovemydoggy

I'm in the US and I can get a sed rate and CSR (not sure if it's the right name) test for inflammation. So you think the tests for inflammation would show positive? That is the one thing good I got from my first appointment. A standing order for 1 year for those 2 tests. It's worth a shot I guess. Since this is getting worse it could show up on a test. Thanks, I think I'll do that.

Reply
Nanna71

Naproxen is an Nsaid as is Ibuprofen. I suffered from edema (swelling as you described) from taking Ibuprofen for pain before I was diagnosed with RA. Found out that edema is a common side effect of Nsaids. The edema, along with the RA inflammation made me feel like I would explode. It does help with pain but the swelling was too much for me to handle so I don't ever take Nsaids now. Don't know if this information is helpful.

Reply
paulywoo
paulywoo
in reply to Nanna71

I'm exactly the same Nanna. When I saw the title "Swelling that isnt in a joint" I wondered straight away if Lovemydoggy is on Nsaids?

I can't take them for the same reason. In fact the swelling gives me the worst pain. The last time it happened none of my clothes or shoes fit for weeks!

1 like
Reply
Angels-delight

Hi you didn't mention if you are taking prednisone as that caused me to swell in my face and legs.

Sue xx

1 like
Reply
lovemydoggy

No predinsone. I've only taken Naproxen, but I do swell even when I'm not taking.

Reply
Cherub198889

Gwaad...you sound like me. I describe my swellings as "Islands of swellings" all over my body...around my belly button, between my breasts, between my ankles & knees....forearms, on my hands but not in the right places for RA.... does this sound familiar to you?

Reply
lovemydoggy

Yeah, it's in certain areas. Weirdest is the end of my tongue and lips. Then I get swelling at the heel of my hands. My forehead, thighs. Sometimes it feels like everything is swollen from head to toe. PR does affect soft tissue. Is that your diagnosis?

Reply
Cherub198889

My doctors are still searching for a diagnosis. I guess you doctors are too?

Reply
lovemydoggy

They aren't really bothering with me. I've got a good GP so I'm going to go over all this with her. I believe she'll take me seriously. 🤞

Reply
Cherub198889

I'm glad you have a good GP. Don't take "No" for an answer. You know your body and you know something isn't quite right.

All the best to you

1 like
Reply
chacha700

I get swelling too I’ve decided it’s just another part of my RA so maybe I’ll monitor it more ! I know when it’s happened with my Tongue as my tongue always seems to get in the way and I end up with ulcers. But this hasn’t happened since I’ve been on biologics. Still the rest has especially on the inside of the ankle fingers and face

1 like
Reply
lovemydoggy

Oh the swelling is so irritating. I hate you hav it, but good to know I'm not the only one.

Reply
nablur

Oh how frustrating!

1 like
Reply

You may also like...